The name Peripheral.

Peripheral

Dedicated Member
Are you wondering where my name came from.
I used to attend a clinic in Manchester for heart treatment. During one visit I mentioned to the doctor about the numbness I had in my right big toe. He examined me and, within 15 minutes, told me that I had peripheral neuropathy. Now you know where my name comes from. He told me to contact my doctor ASAP. I don't have a doctor called ASAP so I contacted my usual doctor. To cut a long story even longer, he sent me to the hospital where tests were carried out. I had to make regular visits. Two years, you got that? TWO years later I was informed I had peripheral neuropathy. Two years for the NHS to tell what was wrong whilst a private doctor had told me in 15 minutes. For those with a desire for medical knowledge, the full title is Axonal Sensory Peripheral Neuropathy. Try saying that with a mouthful of porridge. PN, as it is called, was caused by something I was taking for my heart complaint. Please don't all go rushing off your doctor if I tell what caused it. It is a VERY rare side effect. I was the unlucky one. The drug that caused it?...statins. There is no cure for PN. ...
Is this too long for a blog? Never done one before. I thought a blog was something you had in your nose when suffering from a heavy cold..
 

cornishman

Junior Jedi
Staff member
You carry on blogging my friend, it's great to hear from our members and their experiences. Thanks :D
 

RickAns

Dedicated Member
Greets and Welcome to the forums - big toe and all. :21:

Don't worry if you feel you are being on the verbose side. We got a few on here that can carry on like Foggy spinning a war story. I include myself in that as well. :18:

Cheers,
Rick
 

Peripheral

Dedicated Member
Thanks for the 'Welcomes'. Foggy was my second favourite character in LOTSW. My favourite was the policeman played by Ken Kitson. :29:
 

Peripheral

Dedicated Member
Hi Rick, I love the word verbose. :D Now, you are going to hate me for saying this but, is your second name Shaw? :( It is early in the morning and at this time that is the best I can come up with. There I go, verbosing again. :eek2:
 

RickAns

Dedicated Member
I like the word verbose as well, haha.
No, my last name is not Shaw. That might make me sound like one of Arkwright's multi-purpose delivery vehicles.
arkwright-j.jpg

Although... with the right combination of letters and if you weren't listening very closely. My last name could remotely sound similar. Especially, if you had just been whacked on the head with a tin tray by Ivy! :29:
 

captain clutterbuck

LOTSW Fanatic
whacked on the head with a tin tray by Ivy!
Just thinking out loud but is it a coincidence that the tin tray was not only the weapon of choice for Ivy but also for Nurse Gladys Emmanuel in Open All Hours to repel the ladder climbing Arkwright from her boudoir , obviously Roy Clarke plagiarising his own creation .
 

Peripheral

Dedicated Member
The tin tray head bangs seem to be attracting a lot of attention. The headbangers seen in the shows mentioned are nothing but taps. I remember belting someone over the head with a tray with such force that it bent over to an angle of 45 degrees. I did that hundred of times. You know, I never once hurt my hands. :)
 

billyd601

Well-Known Member
Pheriphal I wonder if I have that problem, I have had heart problems since I was 38 (now 72) and I seem to have something very similar in my right toe I asked a doctor some time ago what it was and all she said was that it was incurable, I have been on Statins since they came out whenever that was!
 

Peripheral

Dedicated Member
Billy, If your doctor told you it was incurable then she must have known what it was. If it is PN you have then you will know. It spreads up the leg and can be very painful. I know some people who have finished up in wheelchairs. One chap I know was in a wheelchair just six months after developing it. Mine eased when the doctor took me off statins but it does continue, albeit slowly, to get worse. I am now getting numbness in the hands I am OK though. How long is it since it started in your big toe?
 

billyd601

Well-Known Member
Hard to tell you as its been some time, what I find hard to understand is that she never said what it was or might be just incurable, but I went for a tablet review some weeks later and asked the chemist who was doing the review what the doctor had said it was and he said nothing was put on my notes at all, I might add that doctor is the best doctor I have ever seen, so am unsure what to say about this episode, I have seen a many over my health and a lot re my late wife who had MS for 24 years, we were good customers if thats the right term to use!
 

Peripheral

Dedicated Member
And then there was Bob Blackmann and Muletrain

Hi there captain. I'll tell you a little story about Bob Blackman. My partner and I, a double comedy act, went to the TV studios in Manchester to be watched by Peter Dulay, TV producer, with the possibility of appearing on TV. He saw our act, in which I gave my partner a wallop over the head with a tray, with such force, that it bent over at 45 degrees. We were informed that we would be on TV but Peter Dulay told us that we were to change the act and fit in Mule Train as performed by Bob Blackman. We were not about to steal another man's act so we refused. We were told that if we wouldn't change it then we would not be on TV. We refused to change. So, we did not appear on TV. This was some 50 years ago and tonight is the first time I have seen Mule Train as performed by Bob Blackman. Thanks for showing it.
Peri.
 

dick

LOTSW Fanatic
I'ts all good fun ., This getting older isn't it. I asked for a review a few weeks ago, they tell me I will be taking statins for the rest of ………..etc. I am at present taking 16 medications including 3 inhalers , add to these drops in my ears and in my eyes. The pharmacist says its up to the consultants , they say its up to my GP . Nobody seems to have the time anymore !?My kids say I need to get it sorted, I apparently have one major problem. I am 76 y o nearly and may not need the NHS for much longer . I got news for them , I intend staying around for longer and being a thorn in their sides.:08::mad:
 

Peripheral

Dedicated Member
Hard to tell you as its been some time, what I find hard to understand is that she never said what it was or might be just incurable, but I went for a tablet review some weeks later and asked the chemist who was doing the review what the doctor had said it was and he said nothing was put on my notes at all, I might add that doctor is the best doctor I have ever seen, so am unsure what to say about this episode, I have seen a many over my health and a lot re my late wife who had MS for 24 years, we were good customers if thats the right term to use!
When I saw my doctor about PN he said it wasn,t caused by statins. I told him it was. He pulled out a very thick book that listed all known side effects. He looked up statins and told me that it was not the statins that had caused my PN. I insisted that it was. He pulled out an even thicker book and turned to the pages about statins. His face slowly changed. He stared at the book and I remember very clearly his very words. "Bloody hell," he said, "we've poisoned you". I was promptly taken off statins and given ezeterol.
Peri
 

manwinoname

Dedicated Member
i was taking statins , i started getting pains in my shoulders , my doc said no way could it be statins but i saw online that its a common side effect ,im still on the same statin though my doc refuses to change it
 

Peripheral

Dedicated Member
i was taking statins , i started getting pains in my shoulders , my doc said no way could it be statins but i saw online that its a common side effect ,im still on the same statin though my doc refuses to change it
Manwi, do you still get the pain in your shoulders. What did your doctor say was causing it? :confused:
 

maltrab

Administrator
Staff member
It seems there has been much research in the last few years regarding statins, and it can cause many problems, for some reason there seems a big push to get people on them regardless of the side effects and long term damage they can cause, our local GP is very fond of dishing them out for literally any aliment you visit him for,here is a basic article regarding the drug https://kellybroganmd.com/cracking-cholesterol-myth-statins-harm-body-mind/
 
Top